Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 69, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Nov 11, 2009, 10:13 AM CST for Elmore County, Montgomery County, Alabama. It took effect at Nov 11, 2009, 5:27 PM CST. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2009, 10:13 AM CST (16:13 UTC)
- In effect from
- Nov 11, 2009, 5:27 PM CST
- Expired
- Nov 14, 2009, 8:34 AM CST
- In force
- 63 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Elmore County, AL, Montgomery County, AL
The river
Written for the forecast point Tallapoosa River at Tallapoosa Water Plant (MGYA1). The gauge peaked at 27.93 ft at Nov 12, 2009, 8:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 25 ft
- Moderate stage
- 32 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02419890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 111613 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1013 AM CST WED NOV 11 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT AFFECTING ELMORE AND MONTGOMERY COUNTIES. .HEAVY RAINFALL DURING THE PAST TWO DAYS IS PRODUCING RISES ON THE TALLAPOOSA RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDYA MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC051-101-120413- /O.NEW.KBMX.FL.W.0069.091111T2327Z-091112T2217Z/ /MGYA1.1.ER.091111T2327Z.091112T0600Z.091112T1017Z.NO/ 1013 AM CST WED NOV 11 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT. * FROM THIS AFTERNOON TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM WEDNESDAY THE STAGE WAS 23.2 FEET. * FLOOD STAGE IS 25 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 25.5 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY. * IMPACT...AT 25 FEET...LOWER WETUMPKA ROAD STARTS TO FLOOD. EXTENSIVE FLOODING OF LOWLANDS OCCURS AND LIVESTOCK AND FARM EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND $$
5 follow-up statements
000 WGUS84 KBMX 120336 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 936 PM CST WED NOV 11 2009 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER... .HEAVY RAINFALL DURING THE PAST TWO DAYS IS PRODUCING RISES ON THE TALLAPOOSA RIVER...AND A FLOOD WARNING CONTINUES TO BE IN EFFECT FOR THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC051-101-121536- /O.EXT.KBMX.FL.W.0069.000000T0000Z-091113T0707Z/ /MGYA1.1.ER.091111T2251Z.091112T1200Z.091112T1907Z.NO/ 936 PM CST WED NOV 11 2009 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM WEDNESDAY THE STAGE WAS 25.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.1 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EARLY AFTERNOON. * IMPACT...AT 25.0 FEET...LOWER WETUMPKA ROAD STARTS TO FLOOD AT 25 FEET. EXTENSIVE FLOODING OF LOWLANDS OCCURS AND LIVESTOCK AND FARM EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND. $$ 08
000 WGUS84 KBMX 121513 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 913 AM CST THU NOV 12 2009 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER... .HEAVY RAINFALL FROM THE REMNANTS OF TROPICAL STORM IDA HAVE CREATED RISES ON THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT. LEVELS ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE UNTIL THE EARLY MORNING HOURS ON FRIDAY...THEN FALL INTO ACTION STAGE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC051-101-130313- /O.EXT.KBMX.FL.W.0069.000000T0000Z-091113T2200Z/ /MGYA1.1.ER.091111T2251Z.091112T1400Z.091113T1000Z.NO/ 913 AM CST THU NOV 12 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 27.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW . $$
000 WGUS84 KBMX 130040 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 PM CST THU NOV 12 2009 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER... .HEAVY RAINFALL FROM THE REMNANTS OF TROPICAL STORM IDA HAVE CREATED RISES ON THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT. A FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC051-101-131240- /O.EXT.KBMX.FL.W.0069.000000T0000Z-091115T0036Z/ /MGYA1.1.ER.091111T2251Z.091113T0600Z.091114T1236Z.NO/ 640 PM CST THU NOV 12 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 PM THURSDAY THE STAGE WAS 27.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.9 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. $$
000 WGUS84 KBMX 131538 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 938 AM CST FRI NOV 13 2009 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER... ..HEAVY RAINFALL OVER THE PAST WEEK HAS PRODUCED RISES ON THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT. FORECASTS CONTINUE TO KEEP RIVER LEVELS ABOVE FLOOD STAGE THROUGH THIS EVENING. THEREFORE...THE FLOOD WARNING HAS BEEN EXTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC051-101-140338- /O.EXT.KBMX.FL.W.0069.000000T0000Z-091114T0912Z/ /MGYA1.1.ER.091111T2251Z.091113T0200Z.091113T2112Z.NO/ 938 AM CST FRI NOV 13 2009 THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM FRIDAY THE STAGE WAS 26.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 25 FEET...LOWER WETUMPKA ROAD STARTS TO FLOOD AT 25 FEET. EXTENSIVE FLOODING OF LOWLANDS OCCURS AND LIVESTOCK AND FARM EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND. $$
000 WGUS84 KBMX 140123 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 723 PM CST FRI NOV 13 2009 ...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT... .HEAVY RAINFALL OVER THE PAST WEEK HAS PRODUCED RISES ON THE TALLAPOOSA RIVER AT THE TALLAPOOSA WATER PLANT. FORECASTS CONTINUE TO KEEP RIVER LEVELS ABOVE FLOOD STAGE THROUGH LATE THIS EVENING. THEREFORE...THE FLOOD WARNING HAS BEEN EXTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC051-101-141323- /O.EXT.KBMX.FL.W.0069.000000T0000Z-091114T1434Z/ /MGYA1.1.ER.091111T2251Z.091113T0200Z.091114T0234Z.NO/ 723 PM CST FRI NOV 13 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT TALLAPOOSA WATER PLANT. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 PM FRIDAY THE STAGE WAS 25.3 FEET. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER HAS ALREADY CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS EVENING. * IMPACT...AT 25 FEET...LOWER WETUMPKA ROAD STARTS TO FLOOD. EXTENSIVE FLOODING OF LOWLANDS OCCURS AND LIVESTOCK AND FARM EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 5:30 AM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Nov 11, 5:30 AM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CST WED NOV 11 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... THE REMNANTS OF IDA ARE JUST OFF TO OUR SOUTHEAST BETWEEN COLUMBUS GA AND TALLAHASSEE FL...AS THE ONCE HEAVY RAINFALL CONTINUES TO PUSH EAST THROUGH THE REMAINDER OF THE OVERNIGHT. THE FRONTAL BOUNDARY THAT ABSORBED IDA IS CONTINUING TO CLEAR THE AREA AS WELL...AND WILL EVENTUALLY LEAVE HIGH PRESSURE IN CONTROL OF THE WEATHER PATTERN OVER CENTRAL ALABAMA FOR THE REST OF THE WEEK AND INTO THE WEEKEND. SOMEWHAT COOLER AND CERTAINLY DRIER CONDITIONS WILL ACCOMPANY THIS HIGH PRESSURE AS IT SETTLES SOUTHWARD. WE WILL EVENTUALLY SEE CLEARING SKIES WITH A DECENT NORTHERLY WIND FLOW THANKS TO THE INTENSE PRESSURE GRADIENT FROM IDA AND THE AFOREMENTIONED HIGH PRESSURE. THIS GRADIENT WILL EVENTUALLY SUBSIDE AS THE HIGH WORKS FURTHER SOUTH OVER THE REMAINDER OF THE WEEK. HIGH AND LOW TEMPERATURES WILL ALSO SETTLE CLOSER TO CLIMATOLOGY WITH LOWS IN THE 40S AND HIGHS IN THE 60S AND 70S. THE ONLY REAL WEATHER OF NOTE COMES ALONG IN THE EXTENDED PORTION OF THE FORECAST. AS OF WRITING...THE OPERATIONAL MODELS AND THEIR RESPECTIVE ENSEMBLES ARE NOT HANDLING THE NEXT SYSTEM WITH ANY CONSISTENCY AT THE MOMENT. THE NEXT WEATHER MAKER WILL DROP OUT OF THE NORTHERN PACIFIC AND GET PICKED UP BY THE SUBTROPICAL JET FROM THE BAJA REGION. THE EURO MODEL SEEMS TO BE THE MOST AGGRESSIVE AND PROGRESSIVE FOR NOW...BRINGING A FORMIDABLE CUTOFF LOW TO THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY BY LATE SUNDAY AND MONDAY. THIS WILL BRING AN ASSOCIATED COLD FRONT AND MORE RAIN TO THE AREA AROUND MONDAY. THIS SOLUTION IS SUPPORTED BY SEVERAL GFS ENSEMBLE MEMBERS...HOWEVER...THE OPERATIONAL GFS SEEMS TO BALK A BIT ON THE STRENGTH AND TIMING OF THIS SYSTEM...OPTING FOR A MORE TUESDAY TIMEFRAME FOR THE FRONTAL PASSAGE. WITH THE UNCERTAINTY IN PLAY IN WREAKS EVEN MORE HAVOC WITH THE TEMPERATURE FORECAST FOR THIS SAME TIME PERIOD. I WAS REMARKING EARLIER THAT THE LOWS FOR TUESDAY AND WEDNESDAY RANGE FROM 39 TO 54...DEPENDING ON WHAT SOLUTION YOU CHOOSE TO GO WITH. ALL THAT SAID...IT IS TOO EARLY TO PLAY ANYTHING BUT THE SAFETY CARD WITH REGARDS TO THE FORECAST. AT THIS POINT...WENT WITH A GENERAL BLEND BY PLAYING THE AVERAGES AND A MIX OF CLIMO FOR MID NOVEMBER. WILL HAVE TIME TO SORT IT OUT AS WE DRAW CLOSER. 17/KLAWS && .AVIATION...12Z TAF DISCUSSION. WIND WILL REMAIN BRISK TODAY. AS THE ATMOSPHERE MIXES EXPECT SPEEDS TO INCREASE TO BETWEEN 10 AND 20 KNOTS BY 16Z BUT RELAX A BIT AFTER 20Z AS THE PRESSURE GRADIENT WEAKENS. THE PREVAILING WIND DIRECTION WILL REMAIN FROM THE NORTH. LOW CLOUDS (MOSTLY MVFR HEIGHTS)WILL LINGER THROUGH SUNRISE AND GRADUALLY IMPROVE THROUGH MIDDAY. BY 1800 MOST LOCATIONS SHOULD BE CEILING FREE WITH PERHAPS MGM AND TOI THE ONLY EXCEPTIONS...HOWEVER EVEN HERE CEILINGS SHOULD BE VFR BY 2100. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 17/16
Hazardous weather outlook, Nov 11, 5:15 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 AM CST WED NOV 11 2009 ALZ011>015-017>050-121115- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 515 AM CST WED NOV 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NORTHERLY WINDS WILL CONTINUE AREAWIDE ON WEDNESDAY. SUSTAINED WINDS WILL BE BETWEEN 15 AND 20 MPH WITH A FEW GUSTS FROM 25 TO 30 MPH. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON. SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TODAY. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR RIVER FLOODING WILL CONTINUE INTO THURSDAY AND POSSIBLY FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:02 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 21 hr |
| Nov 10, 6:22 PM CST | Areal Flood Warning | BMX | Bibb, Blount, Chilton, Coosa, Etowah, Jefferson and 3 more | 4 hr |
| Nov 10, 8:55 PM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 33 hr |
| Nov 10, 8:55 PM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 49 hr |
| Nov 10, 9:00 PM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 36 hr |
| Nov 10, 10:58 PM CST | Areal Flood Advisory | BMX | Cherokee, Cleburne | 62 min |
| Nov 10, 11:10 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
| Nov 11, 7:26 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 4 days |
| Nov 11, 11:10 AM CST | River Flood Warning | BMX | Calhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more | 23 hr |
| Nov 11, 11:10 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 23 hr |
| Nov 11, 11:24 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 22 hr |
| Nov 11, 1:26 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 20 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.